Alert archive / Missouri / Wind Advisories in 2025

Wind Advisory 6, NWS St. Louis, MO

December 9, 202514 counties in Missouri; 14 counties in Illinois

NWS St. Louis, MO issued this wind advisory at Dec 9, 2025, 1:17 PM CST for 14 counties in Missouri; 14 counties in Illinois. It took effect at Dec 10, 2025, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 9, 2025, 1:17 PM CST (19:17 UTC)
In effect from
Dec 10, 2025, 3:00 AM CST
Expired
Dec 10, 2025, 12:00 PM CST
In force
9 hr
Issued by
NWS St. Louis, MO
All 28 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Monroe County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
476 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

909 
WWUS73 KLSX 091917
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
117 PM CST Tue Dec 9 2025

ILZ058>060-064-065-069-095>102-MOZ018-019-026-027-034>036-052-
060>065-101330-
/O.NEW.KLSX.WI.Y.0006.251210T0900Z-251210T1800Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Saint
Clair IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-
Ralls MO-Pike MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin
MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-
Including the cities of Bowling Green, Litchfield, Vandalia,
Belleville, Union, Hannibal, Cahokia, Sullivan, Quincy, Saint
Louis, Washington, Mount Sterling, Saint Charles, Alton,
Edwardsville, and Pittsfield
117 PM CST Tue Dec 9 2025

...WIND ADVISORY IN EFFECT FROM 3 AM TO NOON CST WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of south central, southwest, and west central 
  Illinois and east central and northeast Missouri.

* WHEN...From 3 AM to noon CST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Gosselin
2 follow-up statements
353 
WWUS73 KLSX 100709
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
109 AM CST Wed Dec 10 2025

ILZ058>060-064-065-069-095>102-MOZ018-019-026-027-034>036-052-
060>065-101800-
/O.CON.KLSX.WI.Y.0006.251210T0900Z-251210T1800Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Saint
Clair IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-
Ralls MO-Pike MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin
MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-
Including the cities of Edwardsville, Saint Charles, Belleville,
Sullivan, Quincy, Alton, Cahokia, Pittsfield, Litchfield,
Hannibal, Union, Mount Sterling, Vandalia, Bowling Green,
Washington, and Saint Louis
109 AM CST Wed Dec 10 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of south central, southwest, and west central 
  Illinois and east central and northeast Missouri.

* WHEN...Until noon CST today.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Jaja
875 
WWUS73 KLSX 101755
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
1155 AM CST Wed Dec 10 2025

ILZ058>060-064-065-069-095>102-MOZ018-019-026-027-034>036-052-
060>065-101900-
/O.EXP.KLSX.WI.Y.0006.000000T0000Z-251210T1800Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Adams IL-Brown IL-Pike IL-Calhoun IL-Jersey IL-Madison IL-Saint
Clair IL-Monroe IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-
Ralls MO-Pike MO-Lincoln MO-Warren MO-Saint Charles MO-Franklin
MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-
Including the cities of Mount Sterling, Cahokia, Alton, Quincy,
Union, Sullivan, Litchfield, Bowling Green, Saint Louis,
Edwardsville, Saint Charles, Vandalia, Pittsfield, Washington,
Hannibal, and Belleville
1155 AM CST Wed Dec 10 2025

...WIND ADVISORY WILL EXPIRE AT NOON CST TODAY...

Northwest winds have gradually decreased over the past few hours.

$$

Gosselin

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind advisory went out at Dec 9, 11:16 AM CST, 2 hours 1 minute earlier. Its key messages:

  • Today will be the warmest day of the week with highs in the 40s & 50s. Temperatures then plummet behind multiple cold fronts with highs in the teens forecast for some on Saturday.
  • Wednesday will be blustery with wind gusts of 30 - 40 mph and wind chills up to 10 degrees below the air temperature.
Area forecast discussion, Dec 9, 11:16 AM CST, 2 hours 1 minute before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1116 AM CST Tue Dec 9 2025

.KEY MESSAGES...

- Today will be the warmest day of the week with highs in the 40s
  & 50s. Temperatures then plummet behind multiple cold fronts
  with highs in the teens forecast for some on Saturday.

- Wednesday will be blustery with wind gusts of 30 - 40 mph and wind
  chills up to 10 degrees below the air temperature.

&&

.SHORT TERM...  (Through Late Wednesday Afternoon)
Issued at 300 AM CST Tue Dec 9 2025

Warm air advection has begun in the region and will only become
stronger today as the surface pressure gradient tightens ahead of
our next cold front. This influx of warmth in addition to insulating
cloud cover has caused temperatures to climb this morning, which
will serve as a nice launching pad for the seasonably mild
temperatures this afternoon. Increasingly strong warm air advection
along southwest flow is expected to rocket temperatures into the 50s
for areas without snow and that see the most sun, namely
southeast/central/east-central Missouri. East-central Missouri will
get an additional boost in highs from downsloping off the Ozarks.

The warmth will be short-lived. The aforementioned cold front will
pass through the area overnight Tuesday, bringing with it strong
northwest winds and much cooler air. The strongest wind gusts are
expected to occur Wednesday morning as the ~50 kt winds topping the
boundary layer begin to mix down. This will result in a brief period
of 40 - 45 mph gusts in our far northern counties, on the cusp of
Wind Advisory criteria. Elsewhere, the day will still be windy with
sustained winds upwards of 25 mph and gusts of 30 - 40 mph. Strong
low-level winds will result in strong cold air advection as well,
with temperatures remaining steady or falling through the day. Aside
from far southwest Illinois and southeast Missouri which will see
ample sunshine and less cold air advection, highs on Wednesday will
be about 10 degrees cooler than Tuesday.

Jaja

&&

.LONG TERM...  (Wednesday Night through Monday)
Issued at 300 AM CST Tue Dec 9 2025

Our next chance for precipitation will come Thursday into Friday and
will only exist along our northeastern CWA border (think Quincy, IL -
 Salem, IL give or take). Although LREF probabilities show a high
likelihood of measurable precipitation falling in these areas
during this period (60 - 70%), amounts are confidently slim.
Probabilities of less than 0.05" of precipitation falling are also
60 - 70%. Obviously the interpretation of this changes based on
precipitation type, which is uncertain. The freezing line is
expected to be in the vicinity of our northern border, with
ensembles trending warmer at least in the past 24 hours. If these
locations do see precipitation, it may start off as light rain
with only a flake or two present overnight. Then again, if
temperatures are cooler than forecast, they may see light snow on
the order of a trace.

More impactful will be the cold this weekend, that's coming in a
little later than previously forecast. The cold will still begin
Friday night, but it is now centered around Sunday instead of
Saturday and ends Monday. There is still uncertainty regarding how
cold it will get as this is tied to how far south in the CONUS the
Arctic airmass spills. The heart of the airmass has been trending
away from our region, and the NBM has warmed in response. However,
given the anomalous 10th climatological percentile cold, the pre-
existing snowpack, and a 90th climatological percentile incoming
surface high, I suspect the NBM has warmed a little too much. The
latest 01z 12/9 NBM run has cooled a bit, but its forecasts on
Sunday, when we'll be closest to the surface high, are still above
the 50th percentile. This trend is expected to continue as the
NBM continues to catch on over the next few days. In the case of
any nighttime radiational cooling, however, it'll very likely
still be too warm.

Jaja

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1111 AM CST Tue Dec 9 2025

South/southwest winds will veer more to the west ahead of an
approaching cold front. Behind the front, winds swing to the
northwest and increase in speed/gusts. Highest gusts of near 40
knots are forecast Wednesday morning at KUIN and the metro
terminals. There may be a period of MVFR stratus at well impacting
KUIN, but chances are higher further to the north/northeast so
left mention out for now.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Dec 9, 2:53 AM CST, 10 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
253 AM CST Tue Dec 9 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-100900-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
253 AM CST Tue Dec 9 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Jaja

Nearby

Wind Advisories in Missouri, 2025Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.